Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

March 30, 2012Shelby County, Illinois

NWS Lincoln, IL issued this special weather statement at Mar 30, 2012, 2:58 PM CDT for Shelby County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 2:58 PM CDT (19:58 UTC)
Expired
Mar 30, 2012, 4:00 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL

County Shelby County, IL

The radar

The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS83 KILX 301958
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT FRI MAR 30 2012

ILZ061-066-302100-
EFFINGHAM-SHELBY-
258 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EFFINGHAM AND SOUTHERN
SHELBY COUNTIES UNTIL 400 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...OR 14 MILES SOUTHEAST OF NOKOMIS...
MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKEWOOD...
  COWDEN...
  BEECHER CITY...
  STEWARDSON...
  SHUMWAY...

OTHER LOCATIONS AFFECTED INCLUDE...HERRICK AND MODE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3921 8882 3921 8913 3929 8914 3943 8847
      3914 8847 3912 8881
TIME...MOT...LOC 1958Z 263DEG 17KT 3921 8904

$$

BAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 2:57 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 30, 2:57 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI MAR 30 2012

.DISCUSSION...
ISSUED 257 PM CDT FRI MAR 30 2012

SHORT TERM...TONIGHT THROUGH MONDAY...
THUNDERSTORMS HAVE INITIATED ALONG COLD FRONT EXTENDING FROM NEAR
ST. LOUIS TO PARIS. INSTABILITY AND DEEP SHEAR ARE SUFFICIENT FOR
SCATTERED SEVERE STORMS AHEAD OF THE FRONT WITH LARGE HAIL AND
STRONG WINDS THE MAIN THREATS. THE FRONT WILL BE MAKING ITS WAY OUT
OF THE AREA VERY EARLY THIS EVENING...TAKING PRECIPITATION CHANCES
WITH IT FOR THE NIGHT. AIRMASS BEHIND THE FRONT OVER SOUTHERN WI IS
FAIRLY COOL...SO HAVE ADJUSTED MIN TEMPERATURE FORECASTS A LITTLE
DOWNWARD AT LEAST IN THE NORTH.

THE FRONT IS EXPECTED TO STALL AND BECOME SOMEWHAT DIFFUSE...WITH
THE WESTERN TAIL OF THE BOUNDARY MOVING NORTH INTO NORTHERN MO AND
SOUTHERN IA SATURDAY NIGHT. MODELS CONTINUE TO SHOW MCS DEVELOPMENT
OVER THAT WAY AFTER 00Z SUN...WITH ELEVATED STORMS MOVING WITH THE
MEAN FLOW EAST-SOUTHEAST INTO AT LEAST THE NORTHERN HALF OF IL. WILL
CONTINUE WITH CHANCE POPS LATE SATURDAY NIGHT INTO EARLY SUNDAY.

LONGER RANGE MODELS ARE COMING INTO A LITTLE BETTER AGREEMENT AS TO
THE EVOLUTION OF AN UPPER LOW THAT WILL BE COMING OUT INTO THE
SOUTHERN PLAINS EARLY NEXT WEEK. THE NAM AND ECMWF ARE SHOWING A
SURFACE WARM FRONT MOVING NORTH THROUGH IL MONDAY...WITH THE BETTER
CHANCES OF PRECIPITATION TO THE NORTH. LIFT WITH THE UPPER SYSTEM
WILL STILL BE WAY OUT WEST ON MONDAY SO WILL KEEP MONDAY DRY.

LONG TERM...TUESDAY THROUGH FRIDAY...
BY MONDAY NIGHT AND TUESDAY...THE FRONT SHOULD COME BACK SOUTHWARD
THROUGH IL AS A NORTHERN STREAM SHORTWAVE INDUCES CYCLOGENESIS AND
MOVES THE LOW ACROSS WI. PRESSURE FALLS OVER THE SOUTHERN PLAINS
ASSOCIATED WITH THE CLOSED UPPER LOW WILL ALLOW MOISTURE TO MOVE
NORTH INTO THE FRONT. THUS WILL HAVE CHANCE POPS MONDAY NIGHT
THROUGH TUESDAY NIGHT...WITH THE MAIN QUESTION BEING TIMING AT THIS
TIME. THE GFS KEEP POPS GOING THROUGH THURSDAY AS THE UPPER LOW
THROWS PRECIPITATION AS FAR NORTH AS THE MID MS VALLEY. THE
PREFERRED ECMWF IS MORE SUPPRESSED WITH THE RAIN AS IT BUILDS A
STRONGER SURFACE HIGH SOUTHWARD INTO THE MIDWEST IN THE WAKE OF THE
SURFACE LOW AND FRONT THAT PASSED THROUGH ON TUESDAY. WILL THEREFORE
KEEP WEDNESDAY THROUGH FRIDAY DRY.

04
&&

.AVIATION...
ISSUED 1244 PM CDT FRI MAR 30 2012

SFC FRONT THROUGH BMI AND SPI THIS AFTERNOON...AND LINE OF LOW CU
ALONG AND JUST BEHIND THE FRONT PROGRESSING SLOWLY SE. TS
DEVELOPMENT EXPECTED ALONG SAME LINE...AND MAY IMPACT DEC...POSSIBLY
CMI AND SPI...BUT KEEPING TO VCTS FOR NOW. MASS OF LOW STRATUS ON
APPROACH FROM THE NW...THOUGH EXPECTING TO DETERIORATE ON THE
FORWARD EDGE...RH TIME HEIGHTS SHOW LLVL MOISTURE TRAPPED IN THE
OVERNIGHT TO EARLY MORNING AND HAVE TRENDED THE FORECASTS FOR LOW
MVFR CIGS...AND VIS BEYOND 09Z.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 30, 11:42 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1142 AM CDT FRI MAR 30 2012

ILZ027>031-036>038-040>044-047>053-311645-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1142 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS
LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS. THE BEST CHANCES FOR
PRECIPITATION WILL BE THIS AFTERNOON...AND MAINLY EAST OF THE
INTERSTATE 55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS A WEATHER
DISTURBANCE MOVES INTO ILLINOIS.

ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY
NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-054>057-061>063-066>068-071>073-311645-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION-
1142 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD
FRONT MOVES ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. LARGE HAIL
WILL BE THE PRIMARY HAZARD...BUT DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE. THE TIMING FOR STORMS APPEARS TO BE
BETWEEN 2 PM AND 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL POSSIBLE ON SATURDAY NIGHT AS A WEATHER
DISTURBANCE MOVES INTO ILLINOIS.

ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY
NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 6 PM.

HJS

In the hours before

Special weather statement, Mar 30, 2:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT FRI MAR 30 2012

ILZ056-057-062-063-302045-
CLARK-COLES-CUMBERLAND-EDGAR-
252 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHERN
CUMBERLAND...SOUTHERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 345 PM
CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHMORE TO LERNA TO
5 MILES NORTHWEST OF NEOGA...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEOGA...
  WESTFIELD...
  JANESVILLE...
  CLARKSVILLE...
  OLIVER...
  CASEY...

OTHER LOCATIONS AFFECTED INCLUDE...ETNA...PARADISE...COLES COUNTY
AIRPORT...TRILLA...FOX RIDGE STATE PARK AND HUTTON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3943 8752 3925 8808 3931 8847 3943 8847
      3956 8805 3949 8753
TIME...MOT...LOC 1952Z 280DEG 17KT 3951 8803 3943 8830
          3936 8851

BAK
Special weather statement, Mar 30, 2:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT FRI MAR 30 2012

ILZ061-066-302100-
EFFINGHAM-SHELBY-
258 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EFFINGHAM AND SOUTHERN
SHELBY COUNTIES UNTIL 400 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...OR 14 MILES SOUTHEAST OF NOKOMIS...
MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKEWOOD...
  COWDEN...
  BEECHER CITY...
  STEWARDSON...
  SHUMWAY...

OTHER LOCATIONS AFFECTED INCLUDE...HERRICK AND MODE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3921 8882 3921 8913 3929 8914 3943 8847
      3914 8847 3912 8881
TIME...MOT...LOC 1958Z 263DEG 17KT 3921 8904

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:52 PM CDTSpecial Weather StatementILXClark53 min
Mar 30, 3:14 PM CDTSpecial Weather StatementILXClark61 min
Mar 30, 3:17 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper58 min
Mar 30, 3:24 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper54 min
Mar 30, 3:42 PM CDTSevere Thunderstorm WarningILXCumberland33 min
Mar 30, 4:15 PM CDTSevere Thunderstorm WarningILXClark, Cumberland36 min
Mar 30, 5:00 PM CDTSpecial Weather StatementILXCrawford60 min
Mar 30, 5:09 PM CDTSpecial Weather StatementILXClay66 min
Mar 30, 6:48 PM CDTSpecial Weather StatementILXRichland27 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.